Alert archive / Pennsylvania / Flash Flood Warnings in 2014
Flash Flood Warning 8, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 13, 2014, 12:18 PM EDT for 5 counties in Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2014, 12:18 PM EDT (16:18 UTC)
- Expired
- Jun 13, 2014, 3:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Perry County, PA, York County, PA
The radar
The State College radar (KCCX), 124 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
608
WGUS51 KCTP 131618
FFWCTP
PAC001-041-043-099-133-131915-
/O.NEW.KCTP.FF.W.0008.140613T1618Z-140613T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1218 PM EDT FRI JUN 13 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
EAST CENTRAL PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHWESTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 315 PM EDT
* AT 1214 PM EDT...DOPPLER RADAR INDICATES THAT AN AREA OF HEAVY
SHOWERS AND THUNDERSTORMS CAPABLE OF CAUSING FLASH FLOODING IS
AFFECTING THE REGION FROM NORTHERN ADAMS COUNTY UP TO THE AREA IN
AND AROUND HARRISBURG. AS MUCH AS TWO INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HARRISBURG...LOWER ALLEN...PROGRESS...MECHANICSBURG...MIDDLETOWN...
CAMP HILL...NEW CUMBERLAND...ENOLA...STEELTON...LEMOYNE...
LAWNTON...VALLEY GREEN...BOILING SPRINGS...WORMLEYSBURG...
BRESSLER-ENHAUT-OBERLIN...PENBROOK...LAKE MEADE...DILLSBURG...
MARYSVILLE AND HIGHSPIRE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3994 7701 4002 7723 4040 7705 4022 7672
$$
LA CORTE1 follow-up statement
056 WGUS71 KCTP 131742 FFSCTP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 142 PM EDT FRI JUN 13 2014 PAC001-041-043-099-133-131750- /O.CAN.KCTP.FF.W.0008.000000T0000Z-140613T1915Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUMBERLAND PA-DAUPHIN PA-PERRY PA-YORK PA-ADAMS PA- 142 PM EDT FRI JUN 13 2014 ...THE FLASH FLOOD WARNING FOR EASTERN CUMBERLAND...SOUTHWESTERN DAUPHIN...EAST CENTRAL PERRY...NORTHWESTERN YORK AND NORTHEASTERN ADAMS COUNTIES IS CANCELLED... THE HEAVY RAIN HAS TAPERED OFF TO JUST SCATTERED SHOWERS...WITH ONLY MINOR PROBLEMS HAVING BEEN REPORTED. THE THREAT FOR SIGNIFICANT FLOODING IS NO LONGER ANTICIPATED. LAT...LON 3994 7701 4002 7723 4040 7705 4022 7672 $$ LA CORTE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 11:54 AM EDT, 24 minutes earlier.
Area forecast discussion, Jun 13, 11:54 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1154 AM EDT FRI JUN 13 2014 .SYNOPSIS... AN UPPER LEVEL TROUGH OVER THE MIDWEST WILL MOVE TO THE EAST AND PUSH A COLD FRONT THROUGH PENNSYLVANIA THIS AFTERNOON AND EVENING. DRY HIGH PRESSURE WILL BUILD OVER THE REGION THIS WEEKEND... BRINGING SUNNY AND COMFORTABLE DAYS SATURDAY AND SUNDAY. RAIN CHANCES RETURN MONDAY AFTERNOON AND EVENING AS THE HIGH SHIFTS OFF THE EAST COAST TO START THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... TWO AREAS OF CONCERN FOR LATE THIS MORNING AND AFTERNOON. FIRST IS PRE FRONTAL TROF CURRENTLY FOCUSING SHOWERS AND ISOLATED THUNDERSTORMS WITH SLOW MOVING DOWNPOURS FROM THE MIDDLE TO LOWER SUSQ RIVER VALLEY. WHILE STORM MOTIONS ARE MORE PROGRESSIVE THAN THE LAST TWO DAYS...WE'LL NEED TO WATCH THESE AREAS CLOSELY AND HAVE ISSUED FLASH FLOOD WATCH IN COLLABORATION WITH LWX AND PHI FOR NOON TO 10 PM. OTHER AREA OF CONCERN IS APPROACHING COLD FRONT OVER NORTHWESTERN PA. THIS AREA IS IN A LESS MOISTURE RICH ENVIRONMENT WITH BETTER WEST TO EAST STORM MOTION...AND WITH LIMITED CAPES DUE TO CLOUD COVER TO THE EAST...SEVERE WEATHER AND FLOODING THREAT ARE LOW TO MARGINAL. ENTIRE AREA IS IN A SEE TEXT FOR SPC DY1 OUTLOOK. AS PREVIOUISLY MENTIONED...WITH FROPA A FEW OF THE TSRA THIS AFTERNOON COULD PRODUCE SOME BRIEF GUSTY WINDS...MAINLY ACROSS THE CENTRAL MTNS AND SUSQ VALLEY WHERE THE AIRMASS WILL BECOME MODERATELY UNSTABLE WITH MUCAPES OF AROUND 1500 J/KG. 0-3KM BULK SHEAR IS UNIMPRESSIVE AND ONLY AROUND 20 KTS FROM THE WEST- NORTHWEST /NEAR AND JUST AHEAD OF THE CFROPA THIS AFTERNOON/...SO NOTHING MORE THAN A FEW STRONG STORMS WITH BRIEF 30-40 MPH WIND GUSTS INVOF THE FWD FLANK DOWNDRAFTS IS EXPECTED AT THIS POINT. MAX TEMPS THIS AFTERNOON USING A BLEND OF ALL MODEL AND MOS GUIDANCE WILL VARY FROM THE LOWER 70S ACROSS THE NW TO THE L80S IN THE SE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... LINGERING SHOWERS AND A FEW TSRA WILL OCCUR ACROSS THE EASTERN ZONES THIS EVENING...WITH PERHAPS A BRIEF SHOWER ELSEWHERE AS A SECONDARY CFRONT PUSHES EAST ACROSS THE STATE. NW FLOW WILL DELIVER A PUSH OF MUCH DRIER AIR LATE TONIGHT INTO SATURDAY MORNING BRINGING CLEARING AND COOLER CONDS. WHERE PRESSURE GRADIENT BECOMES WEAK LATE FRI NIGHT...PATCHY VALLEY FOG IS POSS OVR THE NW MTNS TOWARD DAWN. MIN TEMPS AROUND DAYBREAK SAT WILL BE MUCH COOLER THAN RECENT NIGHTS...RANGING FROM A CHILLY 45-50F ACROSS THE MTNS...TO THE MID AND UPPER 50S IN THE SUSQ VALLEY. ABUNDANT SUNSHINE...MIXED WITH SOME FLAT STRATO CU...WILL BE ACCOMPANIED BY A SHOT OF REFRESHING -1 TO -2 ST DEVIATION PWAT AIR FOR SATURDAY. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... THE CENTER OF SFC HIGH PRESSURE WILL SLIDE OVER THE FCST AREA SATURDAY NIGHT AND SUNDAY MORNING. MAINLY CLEAR SKIES...LIGHT WIND AND ANOMALOUSLY LOW PWATS WILL LEAD TO ANOTHER COOL/CRISP NIGHT WARMER AIR WILL RETURN SUN-TUE...AS HIGH DRIFTS OFF THE E COAST. GEFS AND ECMWF ENS MEAN 8H TEMPS ARE NR 17C MON- WED...SUPPORTIVE OF HIGHS WELL INTO THE 80S. GEFS/EC ENSEMBLE DATA INDICATE PA WILL BE ON NORTHERN PERIPHERY OF SUBTROPICAL RIDGE CENTERED OVR THE SE CONUS EARLY NEXT WEEK. SCATTERED...DIURNALLY-DRIVEN...RING OF FIRE CONVECTION WILL BE POSSIBLE MON-WED...AS HIGHER HUMIDITY WORKS BACK INTO THE REGION. THE THREAT OF CONVECTION WILL ONLY INCREASE THROUGH THE SECOND HALF OF NEXT WEEK AS ANOTHER UPPER LEVEL TROUGH WILL MAKE ITS WAY NORTHEAST. MODELS STILL HAVE DIVERGING SOLUTIONS ON TIMING AND LOCATIONS. WENT WITH A BLEND WITH CHANCE PRECIPTIATION POSSIBLE. && .AVIATION /16Z FRIDAY THROUGH TUESDAY/... MVFR/IFR CIGS EARLY THIS MORNING WILL IMPROVE TO MAINLY VFR BY MID TO LATE MORNING. COPSA/HRRR IS SHOWING A MAINLY DRY PERIOD ACRS THE AIRSPACE FROM ABOUT 12-16Z...BEFORE LIGHTING UP TWO AREAS OF SHWRS/TSTMS ALONG SFC/PRE-FRONTAL TROUGH OVER THE ERN 1/3 16-17Z AND MAIN SYNOPTIC COLD FRONT MOVG INTO WRN SXNS AROUND 18-19Z. EXPECT VSBY REDUCTIONS TO 2SM OR LOWER IN +TSRA. COLD FROPA LATE THIS EVE AND EARLY TONIGHT WILL SHIFT WINDS TO THE WEST/NORTHWEST...REMAINING 5-10KTS OVERNIGHT /AND INC INTO SATURDAY/ WHICH SHOULD PRECLUDE PREDAWN FOG FORMATION. HIGH PRES WILL DOMINATE THE WEATHER PATTERN THIS WEEKEND BRINGING WDSPRD VFR. FRONTAL SYSTEM APPROACHING THE AREA FROM THE GREAT LAKES WILL RETURN SHWRS/TSTMS TO THE FCAST STARTING EARLY NEXT WEEK. OUTLOOK... SAT-SUN...VFR. MON-TUE...VFR WITH SCT MVFR SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ028-036- 042-046-049>053-056>059-063>066. && SYNOPSIS...DEVOIR/LAMBERT NEAR TERM...DEVOIR/LAMBERT/STEINBUGL SHORT TERM...LAMBERT LONG TERM...LAMBERT/CERU AVIATION...STEINBUGL
Hazardous weather outlook, Jun 13, 11:49 AM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1149 AM EDT FRI JUN 13 2014 PAZ004>006-010>012-017>019-024>027-033>035-037-041-045-141600- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SOUTHERN CLINTON- 1149 AM EDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL CROSS THE REGION THIS AFTERNOON AND EVENING. THIS FRONT WILL INTERACT WITH THE VERY MOIST AND UNSTABLE AIR OVER CENTRAL PENNSYLVANIA AND THE SUSQUEHANNA VALLEY...TO PRODUCE SCATTERED STRONG THUNDERSTORMS. BRIEF GUSTY WINDS BETWEEN 35 AND 45 MPH...ALONG WITH ISOLATED INSTANCES OF SMALL HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-036-042-046-049>053-056>059-063>066-141600- JUNIATA-FRANKLIN-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 1149 AM EDT FRI JUN 13 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. A COLD FRONT WILL CROSS THE REGION THIS AFTERNOON AND EVENING. THIS FRONT WILL INTERACT WITH THE VERY MOIST AND UNSTABLE AIR OVER CENTRAL PENNSYLVANIA AND THE SUSQUEHANNA VALLEY...TO PRODUCE SCATTERED STRONG THUNDERSTORMS. BRIEF GUSTY WINDS BETWEEN 35 AND 45 MPH...ALONG WITH ISOLATED INSTANCES OF SMALL HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEVOIR
In the hours before
Special weather statement, Jun 13, 12:08 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1208 PM EDT FRI JUN 13 2014
PAZ059-131715-
LEBANON PA-
1208 PM EDT FRI JUN 13 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 1208 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
VALLEY VIEW...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PALMYRA AND CAMPBELLTOWN AROUND 1220 PM EDT.
ANNVILLE...TIMBER HILLS AND MOUNT GRETNA HEIGHTS AROUND 1240 PM
EDT.
CORNWALL...PLEASANT HILL...CLEONA AND QUENTIN AROUND 1250 PM EDT.
LEBANON...SAND HILL AND LEBANON SOUTH AROUND 100 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE AVON HEIGHTS AND MOUNT
GRETNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4025 7632 4024 7641 4023 7646 4024 7659
4032 7662 4044 7635 4038 7626 4028 7623
TIME...MOT...LOC 1608Z 256DEG 12KT 4028 7663
DEVOIRSpecial weather statement, Jun 13, 12:14 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1214 PM EDT FRI JUN 13 2014
PAZ064-065-131700-
YORK PA-ADAMS PA-
1214 PM EDT FRI JUN 13 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 1214 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LAKE MEADE...MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LAKE MEADE AROUND 1230 PM EDT.
WEIGELSTOWN AND DOVER AROUND 100 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WELLSVILLE...
FRANKLINTOWN AND YORK SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4001 7715 4006 7715 4007 7713 4010 7684
3993 7686
TIME...MOT...LOC 1614Z 280DEG 11KT 4004 7710
DEVOIRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:32 PM EDT | Special Weather Statement | CTP | Fulton | 28 min |
| Jun 12, 8:46 PM EDT | Special Weather Statement | CTP | Elk, McKean | 59 min |
| Jun 12, 9:03 PM EDT | Areal Flood Warning | CTP | Bedford, Somerset | 3 hr |
| Jun 12, 9:40 PM EDT | Areal Flood Advisory | CTP | McKean, Warren | 3 hr |
| Jun 12, 10:20 PM EDT | Flash Flood Warning | CTP | McKean, Warren | 6 hr |
| Jun 13, 12:00 AM EDT | Areal Flood Advisory | CTP | Adams, Cumberland | 3 hr |
| Jun 13, 1:27 AM EDT | Flash Flood Warning | CTP | Cumberland | 3 hr |
| Jun 13, 2:15 AM EDT | Areal Flood Advisory | CTP | Juniata, Perry | 2 hr |
| Jun 13, 4:37 AM EDT | Areal Flood Advisory | CTP | Lancaster, Lebanon | 113 min |
| Jun 13, 4:47 AM EDT | Areal Flood Advisory | CTP | Juniata, Snyder, Union | 118 min |
| Jun 13, 11:48 AM EDT | Flash Flood Watch | CTP | Adams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 11 more | 10 hr |
| Jun 13, 12:06 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more | 3 hr |
| Jun 13, 12:08 PM EDT | Special Weather Statement | CTP | Lebanon | 67 min |
| Jun 13, 12:14 PM EDT | Special Weather Statement | CTP | York | 46 min |
| Jun 13, 12:25 PM EDT | Special Weather Statement | CTP | Lancaster | 35 min |
| Jun 13, 12:52 PM EDT | Flash Flood Warning | CTP | Lancaster, Lebanon | 3 hr |
| Jun 13, 1:30 PM EDT | Areal Flood Advisory | CTP | Elk, McKean, Warren | 3 hr |
| Jun 13, 3:27 PM EDT | Special Weather Statement | CTP | Cambria, Cameron, Clearfield | 33 min |
| Jun 13, 4:42 PM EDT | Special Weather Statement | CTP | York | 33 min |
| Jun 13, 5:08 PM EDT | River Flood Warning | CTP | Cumberland, York | 19 hr |
| Jun 13, 6:12 PM EDT | Special Weather Statement | CTP | Lancaster | 33 min |
| Jun 13, 7:33 PM EDT | Special Weather Statement | CTP | York | 27 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.